Alert archive / North Carolina / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Blacksburg, VA

May 22, 2022Ashe County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at May 22, 2022, 3:04 PM EDT for Ashe County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2022, 3:04 PM EDT (19:04 UTC)
Expired
May 22, 2022, 5:29 PM EDT
In force
2 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Ashe County, NC

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

495 
WGUS51 KRNK 221904
FFWRNK
NCC009-230100-
/O.NEW.KRNK.FF.W.0001.220522T1904Z-220523T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
304 PM EDT Sun May 22 2022

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northeastern Ashe County in northwestern North Carolina...

* Until 900 PM EDT.

* At 304 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 3 to 4 inches in 1 
  hour. Additional rainfall amounts of 0.5 to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Laurel Springs...

This includes the following streams and drainages...
  South Fork New River, Osborn Creek, Piney Branch, Little Peak 
  Creek, Meadow Fork, Darnell Creek, Peak Creek, Roten Creek, 
  Mulberry Creek, North Fork Reddies River and Prathers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3637 8135 3654 8135 3652 8133 3650 8132
      3648 8132 3648 8131 3645 8127 3643 8126
      3642 8126 3641 8127 3638 8124 3636 8125
      3636 8128 3637 8130 3636 8131 3637 8132

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR

$$

16
2 follow-up statements
230 
WGUS71 KRNK 222007
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
407 PM EDT Sun May 22 2022

NCC009-230100-
/O.CON.KRNK.FF.W.0001.000000T0000Z-220523T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-
407 PM EDT Sun May 22 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING 
FOR NORTHEASTERN ASHE COUNTY...

At 407 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen. The expected rainfall rate is 3 to 4 inches in 1 hour. 
Additional rainfall amounts of 0.5 to 1 inch are possible in the 
warned area. Flash flooding will continue in the warned area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Laurel Springs...

This includes the following streams and drainages...
  South Fork New River, Osborn Creek, Piney Branch, Little Peak 
  Creek, Meadow Fork, Darnell Creek, Peak Creek, Roten Creek, 
  Mulberry Creek, North Fork Reddies River and Prathers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3637 8135 3654 8135 3652 8133 3650 8132
      3648 8132 3648 8131 3645 8127 3643 8126
      3642 8126 3641 8127 3638 8124 3636 8125
      3636 8128 3637 8130 3636 8131 3637 8132

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR

$$

KK
723 
WGUS71 KRNK 222129
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
529 PM EDT Sun May 22 2022

NCC009-222139-
/O.CAN.KRNK.FF.W.0001.000000T0000Z-220523T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-
529 PM EDT Sun May 22 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN ASHE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3637 8135 3654 8135 3652 8133 3650 8132
      3648 8132 3648 8131 3645 8127 3643 8126
      3642 8126 3641 8127 3638 8124 3636 8125
      3636 8128 3637 8130 3636 8131 3637 8132

$$

KK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 22, 10:58 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, May 22, 10:58 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
1058 AM EDT Sun May 22 2022

.SYNOPSIS...
Front will push east into the area by tonight, moving south of
us Monday morning. This will bring an end to warmer than normal
temperatures. Another storm system will push our way toward
midweek.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1045 AM EDT Sunday...

Another Summerlike Afternoon With Scattered Storms...

Surface front extends from northern Ohio into the Mid-
Mississippi Valley. There were several swirls of mesoscale
induced vorticity within the flow just ahead of the front, one
of which was moving ENE along the KY/OH border, and another over
western TN. These vort swirls will likely provide the best focus
for organized thunderstorm activity this afternoon as they move
east. Another area to be watch for thunderstorm development will
be the Blue Ridge where deep moist convergence will promote
development of thunderstorms along the Blue Ridge Parkway...the
mean wind resulting in an east to northeast propagation of this
activity during the afternoon. Mean wind from the morning
sounding was 245 at 16kts.

Overall looking at another afternoon of healthy storms...
SBCAPES of 2500-3000 J/KG. The thunderstorms which develop along
the Blue Ridge should morph into loosely organized multicellular
clusters, the outflow of which would be a concern for damaging
wind gusts.  Also, with precip water still running 1 to 2
standard deviations above normal, thunderstorms will put down
some heavy downpours. Storms will be moving about 10-20 mph, so
overall will have to watch any cell mergers or training cells
for ponding of water and poor drainage concerns.

Moisture levels are elevated with dewpoints in the 60s, so
combine that with temperatures in the 80s to near 90, and it
will feel like a summer day.

The front starts to drop southeast tonight and will be oriented
from the Outer Banks of NC/Tidewater of VA southwest into
northern Georgia by dawn Monday. Showers/storms likely to fade
by midnight though another shortwave may slide more showers
toward WV to NC mountains around dawn Monday.

Lows will stay elevated though could be cooler north of I-64 with
mid to upper 50s, with most experiencing lower to mid 60s.

Fog or low clouds also may be an issue late tonight.

Forecast confidence is average on all elements.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
As of 405 AM EDT Sunday...

     Cooler but still wet this week...

On Monday a frontal boundary slowly settles to our south while it
pushes against ridging off the southeast coast. Behind the front, a
separate area of surface high pressure moves from the Midwest to
southeastern Canada and northeast CONUS. By Tuesday, this high
pressure is in a position set up wedging in our area. The cooler air
behind the front will be reinforced by this wedge to drop temps into
the 60s and 70s for this entire forecast period.

As is common with CAD situations, moist air overrunning the wedged
airmass will support a rainy situation through Wednesday.
Instability will be limited in this setup, but a few thunderstorms
may form up Tuesday and Wednesday afternoon. The wedge will be
shortlived as a strong upper trough and associated frontal system
are progged to approach the area by late Wednesday, which will
quickly usher out the wedging high pressure.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
As of 405 AM EDT Sunday...

     Slow moving front late week, then a break over the weekend...

A deep trough will usher a front through our forecast area in the
latter half of the week. Successive model runs continue to slow this
system, bringing it over us Thursday and potentially not totally
exiting until Friday afternoon. The improved dynamics associated
with this front versus the CAD earlier in the week should lend
itself to increased chances of convection Thursday and Friday.
Behind the front on Saturday and Sunday, we will finally see a break
from this week's largely wet forecast. A post frontal surface high
will help keep precip chances low for the weekend. Temperatures
throughout this forecast period will vary somewhat day to day, but
mostly be around or just above normal for late May.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
As of 1045 AM EDT Sunday...

Low clouds across southside VA and piedmont of NC are
dissipating quickly and should be gone by 16Z/Noon. After
16Z/Noon expecting cloud buildups over the mountains with
thunderstorms developing. Expectation is for scattered to
numerous showers/storms this afternoon and evening. Mean wind is
245 degrees at 16kts. Showers/storms will persist until loss of
daytime heating, generally diminishing after 00z/8PM.

Fog and low clouds may impact terminals again late tonight with
the higher confidence in the west, though low cigs are possible
in the east as this tends to occur after a front moves through.

Extended Aviation Discussion...

Areas of Sub- VFR conditions are expected through Monday
associated with the showers/thunderstorms.

Models suggest the front may stall south of the region Monday.
If this occurs, then clouds and showers may linger into mid-week
with areas of sub-VFR.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...WP
NEAR TERM...PM/WP
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...PM
Hazardous weather outlook, May 22, 4:18 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
418 AM EDT Sun May 22 2022

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-230830-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
418 AM EDT Sun May 22 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Thunderstorms this afternoon and evening could become strong to
severe. Isolated damaging winds will be the main threat. Heavy
rainfall could also lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 22, 2:29 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
229 PM EDT Sun May 22 2022

VAZ010-011-013-221900-
Giles VA-Pulaski VA-Bland VA-
229 PM EDT Sun May 22 2022

...A strong thunderstorm will impact portions of
northwestern Pulaski, southwestern Giles and northeastern Bland
Counties through 300 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
White Gate, or 7 miles west of Poplar Hill, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pearisburg...
Poplar Hill...
Long Spur...
Mechanicsburg...
Thessalia...
Bane...
and White Gate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3710 8095 3725 8097 3734 8068 3712 8061
TIME...MOT...LOC 1829Z 263DEG 22KT 3718 8086

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

ET
Special weather statement, May 22, 2:43 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
243 PM EDT Sun May 22 2022

VAZ033-221915-
Franklin VA-
243 PM EDT Sun May 22 2022

...A strong thunderstorm will impact portions of
southeastern Franklin County through 315 PM EDT...

At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ferrum, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rocky Mount...
Sydnorsville...
Ferrum...
and Sontag.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3684 8004 3699 8008 3703 7977 3685 7967
TIME...MOT...LOC 1843Z 271DEG 11KT 3692 7992

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ET
Special weather statement, May 22, 2:46 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
246 PM EDT Sun May 22 2022

WVZ507-508-221915-
Western Greenbrier WV-Eastern Greenbrier WV-
246 PM EDT Sun May 22 2022

...A strong thunderstorm will impact portions of
central Greenbrier County through 315 PM EDT...

At 246 PM EDT, Doppler radar was tracking a strong thunderstorm over
Renick, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Renick...
Neola...
Falling Spring...
Beartown State Park...
Rorer...
Alvon...
and Frankford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3808 8031 3805 8026 3804 8022 3804 8016
      3806 8011 3806 8009 3788 8014 3787 8016
      3784 8018 3790 8048 3808 8045
TIME...MOT...LOC 1846Z 278DEG 20KT 3799 8038

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

ET
Special weather statement, May 22, 2:49 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
249 PM EDT Sun May 22 2022

NCZ001-002-019-221915-
Ashe NC-Wilkes NC-Alleghany NC-
249 PM EDT Sun May 22 2022

...A strong thunderstorm will impact portions of
western Alleghany, north central Wilkes and southeastern Ashe
Counties in northwestern North Carolina through 315 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Laurel Springs, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sparta...
Laurel Springs...
Glendale Springs...
Mc Grady...
Whitehead...
Abshers...
and Stratford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3628 8137 3647 8144 3655 8115 3632 8106
TIME...MOT...LOC 1849Z 260DEG 7KT 3640 8129

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

ET
Special weather statement, May 22, 2:54 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
254 PM EDT Sun May 22 2022

VAZ015-016-221930-
Grayson VA-Carroll VA-
254 PM EDT Sun May 22 2022

...A strong thunderstorm will impact portions of
southwestern Carroll and eastern Grayson Counties and the City of
Galax through 330 PM EDT...

At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fries, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Galax...
Independence...
Fries...
Byllesby...
Spring Valley...
Baywood...
and Elk Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3660 8115 3673 8118 3684 8089 3665 8084
TIME...MOT...LOC 1854Z 275DEG 8KT 3669 8102

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ET
Special weather statement, May 22, 3:02 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
302 PM EDT Sun May 22 2022

VAZ011-013-014-018-221930-
Giles VA-Pulaski VA-Montgomery VA-Craig VA-
302 PM EDT Sun May 22 2022

...A strong thunderstorm will impact portions of
northern Pulaski, Giles, southwestern Craig and northwestern
Montgomery Counties through 330 PM EDT...

At 302 PM EDT, Doppler radar was tracking a strong thunderstorm over
White Gate, or near Poplar Hill, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blacksburg...
Pearisburg...
Narrows...
Pembroke...
Mountain Lake...
Newport...
and Poplar Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3715 8047 3714 8087 3715 8086 3717 8088
      3718 8086 3719 8087 3718 8089 3719 8091
      3729 8093 3744 8049 3742 8047 3746 8039
TIME...MOT...LOC 1902Z 261DEG 19KT 3720 8084

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ET

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:28 PM EDTSpecial Weather StatementRNKWilkes32 min
May 22, 2:07 PM EDTSpecial Weather StatementRNKAlleghany38 min
May 22, 2:49 PM EDTSpecial Weather StatementRNKAlleghany26 min
May 22, 2:50 PM EDTAreal Flood AdvisoryRNKAshe3 hr
May 22, 3:12 PM EDTSpecial Weather StatementRNKWatauga33 min
May 22, 6:01 PM EDTSpecial Weather StatementRNKStokes29 min
May 22, 7:13 PM EDTSpecial Weather StatementRNKCaswell32 min

Nearby

Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.